Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 19, NWS Raleigh, NC

May 16, 2014Franklin County, North Carolina

NWS Raleigh, NC issued this river flood warning at May 16, 2014, 12:31 PM EDT for Franklin County, North Carolina. It took effect at May 16, 2014, 8:55 PM EDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2014, 12:31 PM EDT (16:31 UTC)
In effect from
May 16, 2014, 8:55 PM EDT
Expired
May 18, 2014, 12:48 PM EDT
In force
40 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Franklin County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tar River at Louisburg (LOUN7). The gauge peaked at 21.67 ft at May 17, 2014, 5:00 PM EDT.

actionminormoderatemajor510152005/1605/1705/1805/19
Action stage
20 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02081747, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WGUS42 KRAH 161631
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1231 PM EDT FRI MAY 16 2014

...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
 ...TWO TO FOUR INCHES OF RAIN THURSDAY EVENING AND THURSDAY
    NIGHT WILL CAUSE MINOR FLOODING TONIGHT AND SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-170431-
/O.NEW.KRAH.FL.W.0019.140517T0055Z-140518T1648Z/
/LOUN7.1.ER.140517T0055Z.140517T1200Z.140518T0448Z.NO/
1231 PM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TAR RIVER AT LOUISBURG.
* FROM THIS EVENING THROUGH SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:45 AM FRIDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TONIGHT AND CONTINUE TO 
  RISE TO NEAR 21.6 FEET TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 20.0 FEET...THE BANKS OVERFLOW AT MAIN STREET AND RIVER
  BEND PARK IS FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

TAR RIVER
 LOUISBURG        20  15.2 FRI 12 PM  21.6  18.5  10.6   6.8   4.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
6 follow-up statements
336 
WGUS82 KRAH 170157
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT FRI MAY 16 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-171357-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T1900Z/
/LOUN7.1.ER.140517T0537Z.140517T1800Z.140518T0700Z.NO/
957 PM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT LOUISBURG.
* AT  8:45 PM FRIDAY THE STAGE WAS 17.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
  SHANNON VILLAGES ON THE EAST SIDE OF TOWN.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

TAR RIVER
  LOUISBURG   20  17.4 FRI 09 PM    21.4  19.0  11.9   8.5   7.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
025 
WGUS82 KRAH 170824
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT SAT MAY 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..

  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-172024-
/O.CON.KRAH.FL.W.0019.000000T0000Z-140518T1900Z/
/LOUN7.1.ER.140517T0654Z.140517T1800Z.140518T0700Z.NO/
424 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT LOUISBURG.
* AT 3:45 AM SATURDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
  SHANNON VILLAGES ON THE EAST SIDE OF TOWN.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

TAR RIVER
  LOUISBURG   20  20.3 SAT 04 AM    21.4  19.0  11.9   8.5   7.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71


&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
115 
WGUS82 KRAH 171410
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT MAY 17 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-180210-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T1112Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140517T2312Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT  9:46 AM SATURDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 CLAYTON           9  11.0 SAT 10 AM   7.3   6.3   6.7   6.9   6.9

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-180209-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1040Z/
/SMFN7.2.ER.140516T1345Z.140517T1800Z.140518T2240Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT  9:15 AM SATURDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...THE RIVERWALK SOUTHWEST OF BUFFALO ROAD AND 
  THE TOWN PARK AT THE HIGHWAY 70 BRIDGE IS CLOSED. IN ADDITION...
  HOSPITAL ROAD AND 2ND STREET MAY FLOOD. 

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 SMITHFIELD       15  18.8 SAT 09 AM  16.7  13.8  13.7  13.7  13.8

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC069-180209-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T1827Z/
/LOUN7.1.ER.140517T0654Z.140517T1800Z.140518T0627Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE TAR RIVER AT LOUISBURG.
* AT  9:45 AM SATURDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
  SHANNON VILLAGES ON THE EAST SIDE OF TOWN.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

TAR RIVER
 LOUISBURG        20  21.4 SAT 10 AM  18.8  11.9   8.5   7.0   6.2

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
995 
WGUS82 KRAH 180118
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT MAY 17 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-181318-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T2200Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1000Z.NO/
918 PM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT LOUISBURG.
* AT  8:45 PM SATURDAY THE STAGE WAS 21.5 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
  SHANNON VILLAGES ON THE EAST SIDE OF TOWN.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SUN   MON   TUE   WED   THU

TAR RIVER
  LOUISBURG   20  21.5 SAT 09 PM    19.6  12.1   8.3   6.7   6.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71
&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
ELLIS
172 
WGUS82 KRAH 180952
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 AM EDT SUN MAY 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-182152-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T2254Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1054Z.NO/
552 AM EDT SUN MAY 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT LOUISBURG.
* AT 4:45 AM SUNDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATER THIS MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOOD STAGE. BANKS OVERFLOW AT MAIN 
  STREET. RIVER BEND PARK IS FLOODED AND STORM DRAINS ARE INUNDATED 
  ALONG THE RIVER.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SUN   MON   TUE   WED   THU

TAR RIVER
  LOUISBURG   20  20.8 SUN 05 AM    19.6  12.1   8.3   6.7   6.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71


&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
944 
WGUS82 KRAH 181552
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT SUN MAY 18 2014


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC069-181622-
/O.CAN.KRAH.FL.W.0019.000000T0000Z-140518T2254Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1342Z.NO/
1152 AM EDT SUN MAY 18 2014

THE FLOOD WARNING IS CANCELLED FOR THE TAR RIVER AT LOUISBURG.
* AT 10:45 AM SUNDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FELL BELOW FLOOD STAGE AT 9:42 AM SUNDAY.
* THE RIVER WILL CONTINUE TO FALL TO 13.6 FEET BY TOMORROW MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOOD STAGE. BANKS OVERFLOW AT MAIN 
  STREET. RIVER BEND PARK IS FLOODED AND STORM DRAINS ARE INUNDATED 
  ALONG THE RIVER.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    MON   TUE   WED   THU   FRI

TAR RIVER
 LOUISBURG        20  19.8 SUN 11 AM  13.6   9.0   7.3   6.4   5.9

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 16, 10:24 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 16, 10:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1024 AM EDT FRI MAY 16 2014

.SYNOPSIS...A STRONG COLD FRONT OVER THE COASTAL PLAIN CONTINUE TO
MOVE EASTWARD OFF THE CAROLINA COAST THIS AFTERNOON. COOL HIGH
PRESSURE WILL BUILD IN SLOWLY FROM THE NORTHWEST OVER THE WEEKEND.
AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE REGION ON SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 1020 AM FRIDAY...

COLD FRONT HAS CLEARED THE CWA AND IS NOW NEAR THE CAROLINA COAST.
TROUGHING WILL REMAIN IN PLACE OVER THE EASTERN CONUS. DEEP DRY AIR
ABOVE 800 MB IS OVERSPREADING THE REGION AS EVIDENCED BY THE 12Z GSO
SOUNDING. SKIES WILL BE MAINLY CLEAR ACROSS THE AREA UNTIL LATER
THIS AFTERNOON WHEN SOME MIDLEVEL CLOUDS WILL CROSS THE NORTHWEST
PART OF THE STATE IN ASSOCIATION WITH A WAVE EXITING THE BASE OF THE
TROUGH AND SKIRTING THE REGION. LOW LEVEL THICKNESSES ARE PROGGED TO
BE A GOOD 10-12 M BELOW NORMAL... AND HIGHS WILL BE IN THE LOW TO
MID 70S. CLEAR SKIES TONIGHT... WITH BELOW NORMAL LOWS IN THE 40S.

FOR SATURDAY: THE BROAD MID LEVEL TROUGH AXIS WILL STAY TO OUR WEST
AS ANOTHER PERTURBATION SWINGS ENE AROUND THE TROUGH BASE UP THROUGH
WRN NC INTO VA. MODELS INDICATE INCREASED MOISTURE THROUGH THE DAY
PARTICULARLY OVER THE NW CWA IN THE 800-500 MB LAYER... SO EXPECT
WE'LL SEE SKIES TRENDING TOWARD PARTLY CLOUDY (MORE CLOUDS NW THAN
SE) AS THE DAY WEARS ON. THIS REDUCED INSOLATION ON TOP OF ALREADY-
COOL THICKNESSES SHOULD MAKE FOR AN UNSEASONABLY COOL DAY... WITH
HIGHS OF 69-75. -GIH

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 320 AM FRIDAY...

A JET DIVING THROUGH THE BACK SIDE OF THE
MEAN TROUGH WILL BRING A SHOT OF WEAK DCVA AND WARM ADVECTION ACROSS
THE REGION ON SUNDAY.  MODELS SHOW PLENTY OF MID AND UPPER LEVEL
MOISTURE OVER CENTRAL NC...WITH THE FOCUS OF BETTER LOW-LEVEL
MOISTURE ALONG AN 850MB FRONT ACROSS NORTHERN GEORGIA AND SOUTH
CAROLINA.THE GFS SHOWS MORE ISENTROPIC LIFT BACK NORTH ACROSS NC AND
IS WETTER THAN MOST OTHER NWP...THOUGH THE SREF MEAN ALSO SHOWS
MEASURABLE PRECIP FOR ALL OF CENTRAL NC. INSTABILITY LOOKS TO BE
FOCUSED SOUTH THE THE NC/SC BORDER...SO WITH SHOWN A SLIGHT CHANCE
OF SHOWER NORTH OF HWY 64 AND A CHANCE OF SHOWERS TO THE SOUTH.
EVEN IF PRECIP IS LIGHTER THAN FORECAST...MID AND HIGH CLOUDS MAY
VERY LIKELY KEEP HIGHS IN THE 60S FOR A GOOD PORTION...IF NOT ALL OF
THE CWA. LOWS BOTH SATURDAY NIGHT AND SUNDAY NIGHT WILL RANGE FROM
THE UPPER 40S WEST TO MID 50S EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 320 AM FRIDAY...

ONCE THE FINAL SHORTWAVE WAVE PASSES SUNDAY EVENING...THE MEAN
TROUGH AXIS WILL BE EAST OF THER AREA...WITH SUBSIDENCE SETTING IN
ACROSS THE SOUTHEAST US AS AN UPEPR RIDGE BEGINS TO BUILD OVER THE
DEEP SOUTH.  AN OMEGA BLOCKING PATTERN IS FORECAST EVOLVE...WITH
UPPER LOWS OFF THE MID-ATLANTIC COAST AND THE SOUTHWEST US.  THIS
WILL LEAD TO A WARMING TREND THROUGH THE WEEK AS THICKNESSES SOAR
BACK ABOVE 1400M.  BY THE MIDDLE OF THE WEEK...MODEL 850MB TEMPS
EXCEED 15C...WHICH SUGGESTS HIGHS CLIMBING BACK INTO THE MID AND
UPPER 80S.  NORTHWESTERLY FLOW BETWEEN THE RIDGE AND EAST COAST LOW
WILL ALSO FAVOR DISTURBANCES APPROACHING FROM THE NORTHWEST AND
INCREASINGLY UNSETTLED WEATHER FROM WEDNESDAY ONWARD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 715 AM FRIDAY...

AVIATION CONDITIONS WILL REMAIN POOR WITH MVFR/IFR CIGS OVER RWI/FAY
FOR A FEW MORE HOURS... AS A COLD FRONT MOVES SLOWLY THROUGH EASTERN
PORTIONS OF THE COASTAL PLAIN. BUT THE REMAINDER OF CENTRAL NC
TERMINALS HAVE IMPROVED TO VFR IN RECENT HOURS... AND SHOULD REMAIN
SO THROUGH TODAY. ALL SITES ARE LIKELY TO BE VFR AFTER 18Z... AS THE
COLD FRONT SHIFTS OFFSHORE AND WEAK HIGH PRESSURE BUILDS IN FROM THE
WNW. WINDS WILL BE MAINLY FROM THE WNW UNDER 12 KTS... WITH PERIODIC
GUSTS TO 15-18 KTS. VFR CONDITIONS WILL THEN DOMINATE ACROSS ALL OF
CENTRAL NC THROUGH TONIGHT... WITH WINDS DIMINISHING TOWARD SUNDOWN.

LOOKING BEYOND 12Z SAT MORNING: VFR CONDITIONS SHOULD HOLD UNTIL
SUNDAY MORNING... THEN A PASSING DISTURBANCE ALOFT MAY BRING SUB-VFR
CONDITIONS AND PATCHY LIGHT RAIN ON SUNDAY. VFR CONDITIONS THEN
EXPECTED TO RETURN FOR MON/TUE AS HIGH PRESSURE BUILDS OVER THE
REGION. -GIH

&&

.HYDROLOGY...
AS OF 415 AM FRIDAY...

THE FOCUS OF THE HEAVIEST RAINFALL OVER THE PAST 24 HOURS HAS BEEN
RIGHT ALONG THE US HWY 1 CORRIDOR...WHERE REPORTS HAVE AVERAGED
BETWEEN 3 AND 5 INCHES. TOTALS HAVE BEEN LIGHTER TO THE EAST AND
WEST...BETWEEN 1 AND 3 INCHES. THIS IS CAUSING SOME SIGNIFICANT
RISES ON MANY MAIN STEM RIVERS...PARTICULARLY THE NEUSE RIVER.
CURRENT FORECASTS TAKE THE NEUSE RIVER INTO MODERATE AND MAJOR
FLOOD AT CLAYTON AND SMITHFIELD..RESPECTIVELY. COORDINATION WITH
THE CORP OF ENGINEERS THIS MORNING MAY HELP TO DAMPEN SOME OF THE
FLOOD WAVE...BUT THERE IS GOOD CONFIDENCE THAT AT LEAST MODERATE
FLOOD STAGE IS POSSIBLE.

THE HAW RIVER SAW LESS RAINFALL INPUT...AND WATER LEVEL RISES
UPSTREAM OF BYNUM ARE ALREADY SLOWING...SO THERE IS CHANCE THE HAW
RIVER AT BYNUM MAY NOT REACH FLOOD STAGE. THE TAR RIVER IS ALSO
EXPECTED TO REACH MINOR FLOOD STAGE AT LOUISBURG...ROCKY MOUNT AND
TARBORO OVER THE NEXT FEW DAYS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SEC/HARTFIELD
NEAR TERM...SEC/HARTFIELD
SHORT TERM...SMITH
LONG TERM...SMITH/NP
AVIATION...HARTFIELD
HYDROLOGY...SMITH
Hazardous weather outlook, May 16, 5:10 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EDT FRI MAY 16 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 16, 7:01 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     HEAVY RAIN       5 SE PIKEVILLE          35.45N  77.92W
05/16/2014  M1.40 INCH       WAYNE              NC   OTHER FEDERAL

&&

EVENT NUMBER RAH1401406

GIH
Local storm report, May 16, 8:12 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
812 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       5 S NEW HOPE            35.74N  78.54W
05/15/2014  M2.20 INCH       WAKE               NC   TRAINED SPOTTER

            STORM TOTAL SO FAR. 1 INCH FELL BETWEEN 225 AND 325 PM.
            RELAYED BY CENTRAL CAROLINA SKYWARN.

0400 PM     FLOOD            RALEIGH                 35.81N  78.64W
05/15/2014                   WAKE               NC   MESONET

            CRABTREE CREEK AT OLD WAKE FOREST ROAD WENT INTO FLOOD
            AROUND 4PM. CRESTED AT 12.9 FT AT 445 PM.

0420 PM     HEAVY RAIN       4 N GOLDSTON            35.65N  79.34W
05/15/2014  M1.93 INCH       CHATHAM            NC   COCORAHS

            STORM TOTAL SO FAR. RAIN STARTED JUST AFTER NOON.

0440 PM     HEAVY RAIN       4 N NEW HOPE            35.86N  78.57W
05/15/2014  M2.77 INCH       WAKE               NC   TRAINED SPOTTER

0500 PM     HEAVY RAIN       1 SSE GARNER            35.68N  78.62W
05/15/2014  M3.23 INCH       WAKE               NC   COCORAHS

            3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.

0500 PM     FLASH FLOOD      1 SSE GARNER            35.68N  78.62W
05/15/2014                   WAKE               NC   COCORAHS

            3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.

0505 PM     FLASH FLOOD      1 N NEW HOPE            35.82N  78.56W
05/15/2014                   WAKE               NC   BROADCAST MEDIA

            SOUTHALL ROAD IN RALEIGH CLOSED

0610 PM     TORNADO          2 SW DURHAM             35.96N  78.93W
05/15/2014                   DURHAM             NC   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN...ALONG HOPE VALLEY
            RD. DAMAGE LOCATION MATCHES WELL WITH KRAX CC TORNADO
            DEBRIS SIGNATURE.

0650 PM     FLASH FLOOD      1 ENE CARRBORO          35.92N  79.07W
05/15/2014                   ORANGE             NC   EMERGENCY MNGR

            BOLIN CREEK FLOODING AND UMSTEAD DR IMPASSABLE AND
            CLOSED DUE TO FLOODING.

0700 PM     HEAVY RAIN       5 NW DURHAM             36.03N  78.98W
05/15/2014  M4.66 INCH       DURHAM             NC   COCORAHS

            STORM TOTAL ENDING AT 7 PM.

0720 PM     HEAVY RAIN       5 E SCHLEY              36.15N  78.98W
05/15/2014  M3.45 INCH       ORANGE             NC   COCORAHS

            STORM TOTAL SO FAR.

0720 PM     HEAVY RAIN       7 WNW FALLS LAKE        35.97N  78.69W
05/15/2014  M3.11 INCH       WAKE               NC   COCORAHS

            STORM TOTAL SO FAR.

0730 PM     FLASH FLOOD      1 E CHAPEL HILL         35.93N  79.03W
05/15/2014                   ORANGE             NC   EMERGENCY MNGR

            REPORT FROM EMERGENCY MANAGEMENT OF EVACUATIONS TAKING
            PLACE AT THE CAMELOT VILLAGE APARTMENTS DUE TO FLOODING.

0800 PM     HEAVY RAIN       5 N EFLAND              36.14N  79.18W
05/15/2014  M2.69 INCH       ORANGE             NC   COCORAHS

0800 PM     FLASH FLOOD      3 WNW SURL              36.33N  78.93W
05/15/2014                   PERSON             NC   911 CALL CENTER

            SEVERAL ROADS BARRICADED DUE TO HIGH WATER IN THE
            TIMBERLAKE AREA OF PERSON COUNTY. FIRST REPORTS ARRIVED
            AT 8 PM. AT 110 AM...ANTIOCH CHURCH RD AT LUCY GARRET RD
            STILLED CLOSED DUE TO HIGH WATER.

0945 PM     HEAVY RAIN       1 E APEX                35.73N  78.82W
05/15/2014  M2.55 INCH       WAKE               NC   NWS EMPLOYEE

0945 PM     FLASH FLOOD      5 WNW DURHAM            36.01N  79.00W
05/15/2014                   ORANGE             NC   911 CALL CENTER

            AN OVERFLOWING POND WASHED OUT A SECTION OF W.
            CORNWALLIS ROAD NEAR THE INTERSECTION OF OWLS WOOD LANE.

1000 PM     HEAVY RAIN       2 N NEW HOPE            35.84N  78.56W
05/15/2014  M3.96 INCH       WAKE               NC   COCORAHS

            RAINFALL SINCE NOON.

1000 PM     HEAVY RAIN       5 NW DURHAM             36.03N  78.98W
05/15/2014  M5.80 INCH       DURHAM             NC   COCORAHS

            RAIN TOTAL SINCE 1 PM.

1000 PM     HEAVY RAIN       7 S OXFORD              36.20N  78.58W
05/15/2014  M4.09 INCH       GRANVILLE          NC   COCORAHS

1007 PM     FLASH FLOOD      2 ENE RALEIGH           35.82N  78.60W
05/15/2014                   WAKE               NC   NWS EMPLOYEE

            A FOOT OF FLOWING WATER OVER NEW HOPE ROAD AT ATLANTIC
            AVE

1033 PM     HEAVY RAIN       6 NNW COATS CROSSROADS  35.59N  78.60W
05/15/2014  M3.58 INCH       JOHNSTON           NC   COCORAHS

            AT HWY 42 AND HWY 50

1045 PM     FLOOD            RALEIGH                 35.81N  78.64W
05/15/2014                   WAKE               NC   MESONET

            CRABTREE CREEK AT OLD WAKE FOREST ROAD IN FLOOD.

1100 PM     HEAVY RAIN       2 ENE RALEIGH           35.82N  78.60W
05/15/2014  M4.67 INCH       WAKE               NC   NWS EMPLOYEE

            4.67 INCHES OF RAIN WAS REPORTED NEAR CAPITAL BLVD AND
            THE I-440.

1100 PM     HEAVY RAIN       3 NW SURL               36.36N  78.92W
05/15/2014  M4.59 INCH       PERSON             NC   COCORAHS

            STORM TOTAL SO FAR.

1112 PM     HEAVY RAIN       2 ESE BETHEL HILL       36.49N  78.85W
05/15/2014  M4.82 INCH       PERSON             NC   STORM CHASER

            NEAR TRIPLE SPRINGS

1115 PM     FLASH FLOOD      APEX                    35.73N  78.85W
05/15/2014                   WAKE               NC   BROADCAST MEDIA

            HWY 55 NEAR SOUTH SALEM STREET IS CLOSED DUE TO HIGH
            WATER.

1130 PM     FLASH FLOOD      3 NNE PARKWOOD          35.93N  78.89W
05/15/2014                   DURHAM             NC   911 CALL CENTER

            ODESSY RD CLOSED NEAR INTERSECTION WITH PENRITH DRIVE
            DUE TO OVERFLOWING CREEK.

1200 AM     FLASH FLOOD      3 E RDU INTERNATIONAL A 35.87N  78.72W
05/16/2014                   WAKE               NC   LAW ENFORCEMENT

            RALEIGH POLICE DEPARTMENT REPORT ALL BUT ONE LANE
            CLOSED DUE TO HIGH WATER ON GLENWOOD AVENUE AT LYNN RD.

0552 AM     HEAVY RAIN       4 NNE RALEIGH           35.86N  78.60W
05/16/2014  M4.75 INCH       WAKE               NC   TRAINED SPOTTER

            STORM TOTAL RAINFALL SINCE YESTERDAY.

0658 AM     HEAVY RAIN       5 SE PIKEVILLE          35.45N  77.92W
05/16/2014  M1.40 INCH       WAYNE              NC   OTHER FEDERAL

&&

EVENT NUMBER RAH1401376 RAH1401382 RAH1401377 RAH1401378 RAH1401380
RAH1401381 RAH1401379 RAH1401383 RAH1401385 RAH1401384 RAH1401386
RAH1401388 RAH1401387 RAH1401389 RAH1401402 RAH1401390 RAH1401401
RAH1401391 RAH1401393 RAH1401394 RAH1401392 RAH1401395 RAH1401400
RAH1401396 RAH1401397 RAH1401398 RAH1401399 RAH1401404 RAH1401403
RAH1401405 RAH1401406

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:12 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
May 15, 8:42 PM EDTFlash Flood WarningRAHWake6 hr
May 15, 9:17 PM EDTFlash Flood WarningRAHDurham, Orange6 hr
May 15, 9:25 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
May 15, 10:04 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston3 hr
May 15, 10:17 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Person, Vance3 hr
May 15, 11:06 PM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance4 hr
May 15, 11:21 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston4 hr
May 15, 11:22 PM EDTSpecial Weather StatementRAHSampson53 min
May 16, 12:33 AM EDTSpecial Weather StatementRAHWayne42 min
May 16, 12:43 AM EDTSpecial Weather StatementRAHWarren32 min
May 16, 2:44 AM EDTFlash Flood WarningRAHWake3 hr
May 16, 4:53 AM EDTRiver Flood WarningRAHJohnston4 days
May 16, 5:03 AM EDTRiver Flood WarningRAHChatham27 hr
May 16, 3:53 PM EDTAreal Flood WarningRAHWarren6 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.